Alert archive / Kansas / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 274, NWS Springfield, MO

May 31, 2008Bourbon County, Crawford County, Kansas; Barton County, Vernon County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at May 31, 2008, 8:43 PM CDT for Bourbon County, Crawford County, Kansas; Barton County, Vernon County, Missouri. It was in force for 62 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 31, 2008, 8:43 PM CDT (01:43 UTC)
Expired
May 31, 2008, 9:45 PM CDT
In force
62 min
Issued by
NWS Springfield, MO
Area
Storm-based polygon

Counties Bourbon County, KS, Crawford County, KS, Barton County, MO, Vernon County, MO

The radar

The Springfield radar (KSGF), 115 km from the middle of the area, began a volume at 02:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 31, 9:42 PM CDTFUNNEL CLOUD2 W Liberal, MOSPOTTERS REPORTED WEDGE SHAPED FUNNEL CLOUD
May 31, 9:54 PM CDTTSTM WND DMGMulberry, KSROOF REPORTED BLOWN OF A SHED. PEA SIZE HAIL ALSO REPORTED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 7, 1:52 PM CSTTornado WatchSPC146 days

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 1.7 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2008-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 16 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2008-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 85 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
16 J/kg
Mixed-layer CIN
-289 J/kg
Mixed-layer LCL
1712 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
85 m²/s²
0-3 km storm-relative helicity
330 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KSGF 010143
SVRSGF
KSC011-037-MOC011-217-010245-
/O.NEW.KSGF.SV.W.0274.080601T0143Z-080601T0245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
843 PM CDT SAT MAY 31 2008

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN CRAWFORD COUNTY IN SOUTHEAST KANSAS...
  NORTHWESTERN BARTON COUNTY IN SOUTHWEST MISSOURI...
  SOUTHERN BOURBON COUNTY IN SOUTHEAST KANSAS...
  SOUTHWESTERN VERNON COUNTY IN WEST CENTRAL MISSOURI...

* UNTIL 945 PM CDT.

* AT 839 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM NEAR HIATTVILLE...OR 12 MILES NORTHWEST OF
  ENGLEVALE...MOVING EAST AT 28 MPH. THIS STORM IS CAPABLE OF
  PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
  MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ENGLEVALE BY 900 PM CDT.
  8 MILES NORTH OF ARMA BY 905 PM CDT.
  ARCADIA BY 910 PM CDT.
  7 MILES NORTH OF MULBERRY BY 915 PM CDT.
  7 MILES NORTH OF LIBERAL BY 925 PM CDT.
  VERDELLA BY 935 PM CDT.

THE TOWNS OF FARLINGTON...PAWNEE STATION...GARLAND...OSKALOOSA...
HANNON AND BRONAUGH ARE ALSO IN THE PATH OF THIS SEVERE THUNDERSTORM.

THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS.

LAT...LON 3780 9428 3745 9431 3760 9500 3778 9498
TIME...MOT...LOC 0143Z 275DEG 25KT 3768 9487

$$

SCHAUMANN
2 follow-up statements
000 
WWUS53 KSGF 010206
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
905 PM CDT SAT MAY 31 2008

KSC011-037-MOC011-217-010245-
/O.CON.KSGF.SV.W.0274.000000T0000Z-080601T0245Z/
BOURBON KS-CRAWFORD KS-BARTON MO-VERNON MO-
905 PM CDT SAT MAY 31 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT
FOR NORTHERN CRAWFORD...NORTHWESTERN BARTON...SOUTHERN BOURBON AND
SOUTHWESTERN VERNON COUNTIES...

...A SEVERE THUNDERSTORM WARNING ALSO REMAINS IN EFFECT UNTIL 1015 
PM CDT FOR SOUTHERN CRAWFORD COUNTY...

AT 903 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM NEAR ENGLEVALE...MOVING EAST AT 28 MPH. THIS
STORM IS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS
IN EXCESS OF 60 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  ARCADIA AND 6 MILES NORTH OF MULBERRY BY 915 PM CDT.
  LIBERAL BY 930 PM CDT.
  VERDELLA BY 935 PM CDT.
  SHELDON BY 945 PM CDT.

THE TOWNS OF GARLAND...BURGESS...OSKALOOSA...HANNON AND BRONAUGH ARE
IN THE PATH OF THIS SEVERE THUNDERSTORM.

THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM CDT SUNDAY MORNING FOR
SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI.

LAT...LON 3780 9428 3745 9431 3760 9500 3778 9498
TIME...MOT...LOC 0205Z 279DEG 25KT 3766 9471

$$

SCHAUMANN
000 
WWUS53 KSGF 010243
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
939 PM CDT SAT MAY 31 2008

KSC011-037-MOC011-217-010249-
/O.EXP.KSGF.SV.W.0274.000000T0000Z-080601T0245Z/
BOURBON KS-CRAWFORD KS-BARTON MO-VERNON MO-
939 PM CDT SAT MAY 31 2008

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN CRAWFORD...
NORTHWESTERN BARTON...SOUTHERN BOURBON AND SOUTHWESTERN VERNON
COUNTIES EXPIRES AT 945 PM CDT...

THIS SEVERE THUNDERSTORM WARNING HAS BEEN REPLACED BY A TORNADO 
WARNING FOR NORTHWESTERN BARTON COUNTY WHICH IS IN EFFECT UNTIL 10 
PM CDT. NO WARNINGS ARE IN EFFECT FOR NORTHERN CRAWFORD...SOUTHERN 
BOURBON AND SOUTHWESTERN VERNON COUNTIES. 

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM CDT SUNDAY MORNING FOR
SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI.

LAT...LON 3780 9428 3745 9431 3760 9500 3778 9498
TIME...MOT...LOC 0239Z 279DEG 25KT 3762 9442

$$

SCHAUMANN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 6:59 PM CDT, 1 hour 44 minutes earlier.

Area forecast discussion, May 31, 6:59 PM CDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
659 PM CDT SAT MAY 31 2008

...MESOSCALE CONVECTIVE DISCUSSION...

.UPDATE...

A BAND OF SHOWERS AND THUNDERSTORMS CONTINUED FROM NORTH OF NEVADA
TO NEAR LEBANON EARLY THIS EVENING. THIS CONVECTION WAS FORMING
WITHIN AN AXIS OF 850 MB FRONTOGENETICAL FORCING AND MASS
CONVERGENCE.

MORE INTENSE THUNDERSTORMS WERE ERUPTING FARTHER WEST FROM NORTH
CENTRAL OKLAHOMA INTO SOUTHERN KANSAS. THIS ACTIVITY WAS FORMING
WITHIN AN AXIS OF STRONG INSTABILITY AND A STRENGTHENING LOW LEVEL
JET. EXPECT THIS ACTIVITY TO CONTINUE TO INCREASE IN COVERAGE AND
EVOLVE INTO A CONVECTIVE COMPLEX WITH TIME. THIS COMPLEX OF STRONG
TO SEVERE STORMS WILL SPREAD EAST ACROSS EXTREME SOUTHEAST KANSAS
AND INTO SOUTHWEST MISSOURI LATE THIS EVENING AND OVERNIGHT.
SUFFICIENT DEEP LAYERED SHEAR WILL SUPPORT SEVERE STORMS. WHILE
LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY HAZARDS ISOLATED
TORNADOES CANNOT BE RULED OUT SOUTH OF A GIRARD KANSAS TO
SPRINGFIELD LINE.

VERY HEAVY RAINFALL AND FLOODING WILL ALSO BE LIKELY AS RICH
MOISTURE ADVECTS INTO THE AREA.

FOSTER

&&

.DISCUSSION...

MCS REMNANTS MOVED ACROSS SOUTHEAST KANSAS AND SOUTHWEST MISSOURI
THIS MORNING. CONVECTION HAS STARTED TO REDEVELOP OVER SOUTHEAST
KANSAS AND WESTERN MISSOURI THIS AFTERNOON AS TEMPERATURES ON THE
WESTERN EDGE OF THE CLOUD SHIELD FROM THIS MORNINGS MCS.
TEMPERATURES HAVE BEEN ALL OVER THE PLACE TODAY WITH READINGS
STILL IN THE UPPER 60S AT SGF WHICH HAS SPENT MOST OF THE DAY IN
THE CLOUD SHIELD AND RAINFALL TO THE LOWER 80S OVER EASTERN
MISSOURI. SOUTHEAST KANSAS AND THE SOUTHWEST CORNER OF MISSOURI
HAVE STARTED TO BREAK OUT OF THE CLOUDS AND TEMPERATURES HAVE SHOT
BACK INTO THE MID TO UPPER 70S. AS A RESULT...STORMS HAVE
INTENSIFIED OVER THE WESTERN CWA AND A FEW WARNINGS HAVE BEEN ISSUED.

THIS AREA WILL LIKELY BE THE FOCAL POINT OF ADDITIONAL CONVECTION
OVER THE NEXT 24 TO 36 HOURS WITH A FRONTAL BOUNDARY SETTING UP
NEARLY STATIONARY ALONG THE MO/AR BORDER AND OVER NORTHERN
OKLAHOMA. ANOTHER MCS IS EXPECTED TO DEVELOP OVER KANSAS TONIGHT
AND TRACK ACROSS SOUTHEAST KANSAS INTO THE SOUTHWEST CORNER OF
MISSOURI LATE TONIGHT INTO SUNDAY MORNING...SIMILAR TO LAST NIGHT
INTO THIS MORNING. WILL BE ISSUING A FLASH FLOOD WATCH FOR THIS
SOUTHWESTERN CORNER OF THE CWA FOR LATE THIS AFTERNOON THROUGH
SUNDAY AFTERNOON TO ACCOUNT FOR THE ADDITIONAL HEAVY RAIN
POTENTIAL OVER THESE SAME LOCATIONS.

CONVECTIVE CHANCES WILL LIKELY CONTINUE SUNDAY NIGHT INTO MONDAY
BEFORE THE FRONT BEGINS TO RETREAT BACK TO THE NORTHEAST. THE LOW
LEVEL JET WILL REMAIN ACTIVE ESPECIALLY DURING THE NIGHTTIME HOURS
INTO SOUTHEAST KANSAS AND WESTERN MISSOURI...AND THESE AREAS WILL
LIKELY RECEIVE THE MAJORITY OF THE HEAVY RAIN.

ANOTHER STRONG SYSTEM LOOKS TO AFFECT THE REGION LATER IN THE WEEK
TOWARDS THURSDAY NIGHT AND FRIDAY AND WILL BRING THE NEXT
SIGNIFICANT CHANCE AT PRECIPITATION AFTER THIS INITIAL SYSTEM
EVENTUALLY MOVES OUT.

&&

.AVIATION...

VFR CEILINGS WILL PREVAIL THIS EVENING WITH THUNDERSTORMS
INCREASING DURING THE NIGHT. THE STORMS WILL BRING THE POTENTIAL
FOR STRONG WINDS AS WELL AS IFR CONDITIONS. MVFR CEILINGS AND
VISIBILITIES MAY DEVELOP OVERNIGHT INTO SUNDAY MORNING.

FOSTER

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH THROUGH SUNDAY EVENING FOR MOZ077-088-089-093-
     094-101-102.

KS...FLASH FLOOD WATCH THROUGH SUNDAY EVENING FOR KSZ073-097-101.

&&
Hazardous weather outlook, May 31, 8:15 PM CDT, 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
815 PM CDT SAT MAY 31 2008

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-020115-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
815 PM CDT SAT MAY 31 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TONIGHT.

  WEATHER HAZARDS EXPECTED:

  SCATTERED STRONG TO SEVERE THUNDERSTORMS CAPABLE OF PRODUCING:
  HAIL TO THE SIZE OF GOLF BALLS.
  DAMAGING WINDS IN EXCESS OF 60 MPH.
  HEAVY RAINFALL AND LOCALIZED FLOODING.
  AND POSSIBLY ISOLATED TORNADOES.

 AREAS AFFECTED AND TIMING:

 THUNDERSTORMS WILL CONTINUE ACROSS PORTIONS OF CENTRAL
 MISSOURI...OR MAINLY NORTH OF A STOCKTON TO HOUSTON LINE THIS
 EVENING.

 ANOTHER COMPLEX OF STORMS WILL AFFECT SOUTHEAST KANSAS AND
 SOUTHWEST MISSOURI...OR MAINLY SOUTH OF A FORT SCOTT KANSAS
 HARTVILLE MISSOURI LINE FROM LATE EVENING INTO THE OVERNIGHT.

 DISCUSSION:

 SCATTERED THUNDERSTORMS WILL CONTINUE TO IMPACT PORTIONS OF
 CENTRAL MISSOURI. INSTABILITY WILL BE LIMITED IN THIS AREA AND
 THE RISK OF SEVERE WEATHER IS LOW.

 THUNDERSTORMS WILL DEVELOP ACROSS SOUTHEAST KANSAS AND NORTHERN
 OKLAHOMA...AND PUSH INTO SOUTHWEST MISSOURI LATE TONIGHT AND
 SUNDAY MORNING. THESE STORMS WILL AFFECT AREAS MAINLY SOUTH OF A
 LINE FROM FORT SCOTT KANSAS TO HARTVILLE MISSOURI. LARGE
 HAIL...DAMAGING WINDS AND LOCALIZED FLOODING WILL BE POSSIBLE
 WITH THESE STORMS. THE POSSIBILITY OF AN ISOLATED TORNADO CANNOT
 BE RULED ACROSS FAR SOUTHWEST MISSOURI AND EXTREME SOUTHEAST
 KANSAS CLOSE TO A STALLED FRONT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THUNDERSTORMS MAY BE ONGOING SUNDAY MORNING ACROSS SOUTHERN
MISSOURI. ADDITIONAL THUNDERSTORM DEVELOPMENT IS EXPECTED ACROSS
CENTRAL KANSAS...WHICH MAY SPREAD EASTWARD INTO EXTREME SOUTHEAST
KANSAS AND SOUTHWESTERN MISSOURI ON SUNDAY. SEVERE STORMS WITH
LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE.

CHANCES FOR THUNDERSTORMS WILL PERSIST THROUGH MONDAY AS A
FRONTAL BOUNDARY LINGERS NEAR THE AREA AND SEVERAL UPPER LEVEL
DISTURBANCES MOVE ACROSS THE REGION.

THUNDERSTORMS WILL ONCE AGAIN BE POSSIBLE LATE IN THE WORK WEEK
AS ANOTHER SYSTEM MOVES INTO THE CENTRAL UNITED STATES.

.SPOTTER INFORMATION STATEMENT...

 SPOTTER ACTIVATION WILL BE LIKELY ACROSS EXTREME  SOUTHEAST
 KANSAS INTO SOUTHWEST MISSOURI LATE TONIGHT AFTER 10 PM.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

FOSTER

In the hours before

Special weather statement, May 31, 2:52 PM CDT, 5 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
252 PM CDT SAT MAY 31 2008

MOZ066-077-312015-
BARTON MO-VERNON MO-
252 PM CDT SAT MAY 31 2008

...SIGNIFICANT WEATHER ALERT FOR NORTHEASTERN BARTON AND SOUTHERN
VERNON COUNTIES UNTIL 315 PM CDT...

AT 249 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES NORTHEAST OF ARCADIA...OR 10 MILES
NORTHWEST OF VERDELLA...MOVING EAST AT 44 MPH.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

CLAYCOMB
Local storm report, May 31, 3:08 PM CDT, 5 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
308 PM CDT SAT MAY 31 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0230 PM     HAIL             GOLDEN CITY             37.39N  94.09W
05/31/2008  E0.88 INCH       DADE               MO   EMERGENCY MNGR

            TIME ESTIMATED

&&

KARDELL
Local storm report, May 31, 4:17 PM CDT, 4 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
417 PM CDT SAT MAY 31 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0415 PM     HAIL             1 N NEVADA              37.85N  94.35W
05/31/2008  E1.00 INCH       VERNON             MO   EMERGENCY MNGR

&&

KARDELL
Local storm report, May 31, 5:33 PM CDT, 3 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
533 PM CDT SAT MAY 31 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0410 PM     TSTM WND DMG     5 E RICHARDS            37.90N  94.47W
05/31/2008                   VERNON             MO   EMERGENCY MNGR

            TREES BLOWN DOWN.

&&

LINDENBERG
Special weather statement, May 31, 6:31 PM CDT, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
631 PM CDT SAT MAY 31 2008

MOZ066-010015-
VERNON MO-
631 PM CDT SAT MAY 31 2008

...SIGNIFICANT WEATHER ALERT FOR NORTHEASTERN VERNON COUNTY UNTIL 715
PM CDT...

AT 628 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR RICH HILL...MOVING EAST AT 43 MPH.

THIS STORM WILL BE NEAR...
  SCHELL CITY BY 650 PM CDT.

THE TOWN OF HARWOOD IS IN THE PATH OF THIS STORM.

NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

SCHAUMANN
Local storm report, May 31, 7:22 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
722 PM CDT SAT MAY 31 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0654 PM     HAIL             3 W SCHELL CITY         38.02N  94.17W
05/31/2008  E1.00 INCH       VERNON             MO   PUBLIC

&&

KARDELL

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 31, 8:59 PM CDTSevere Thunderstorm WarningSGFCherokee, Crawford65 min
May 31, 9:15 PM CDTTornado WarningSGFCrawford45 min
May 31, 10:06 PM CDTSevere Thunderstorm WarningSGFCrawford39 min
May 31, 10:21 PM CDTFlash Flood WarningSGFBourbon, Crawford6 hr
May 31, 10:21 PM CDTSevere Thunderstorm WarningSGFCrawford54 min
May 31, 10:51 PM CDTSevere Thunderstorm WarningSGFBourbon33 min
May 31, 11:12 PM CDTSevere Thunderstorm WarningSGFCrawford28 min
Jun 1, 12:52 AM CDTSevere Thunderstorm WarningSGFBourbon53 min
Jun 1, 3:54 AM CDTAreal Flood WarningSGFBourbon, Crawford14 hr
Jun 1, 8:06 AM CDTRiver Flood WarningSGFBourbon7 hr
Jun 1, 10:57 AM CDTSevere Thunderstorm WarningSGFCherokee63 min
Jun 1, 11:08 AM CDTFlash Flood WarningSGFCherokee4 hr
May 31, 9:58 PM CDTTornado WarningSGFBarton47 min
May 31, 10:13 PM CDTSevere Thunderstorm WarningSGFCedar, St. Clair, Vernon62 min
May 31, 10:38 PM CDTSevere Thunderstorm WarningSGFHickory, Polk49 min
May 31, 10:52 PM CDTSevere Thunderstorm WarningSGFDallas, Polk68 min
May 31, 11:06 PM CDTSevere Thunderstorm WarningSGFBarton33 min
May 31, 11:18 PM CDTSevere Thunderstorm WarningSGFVernon57 min
Jun 1, 12:00 AM CDTSevere Thunderstorm WarningSGFCedar, St. Clair60 min
Jun 1, 12:12 AM CDTSevere Thunderstorm WarningSGFVernon63 min
Jun 1, 12:24 AM CDTSevere Thunderstorm WarningSGFDallas, Greene, Webster66 min
Jun 1, 12:28 AM CDTSevere Thunderstorm WarningSGFShannon62 min
Jun 1, 12:56 AM CDTSevere Thunderstorm WarningSGFDouglas, Webster, Wright64 min
Jun 1, 1:18 AM CDTSevere Thunderstorm WarningSGFBarton, Dade, Jasper, Lawrence57 min
Jun 1, 1:39 AM CDTSevere Thunderstorm WarningSGFDouglas, Howell, Ozark66 min
Jun 1, 1:54 AM CDTTornado WarningSGFLawrence48 min
Jun 1, 2:07 AM CDTSevere Thunderstorm WarningSGFLawrence53 min
Jun 1, 2:14 AM CDTSevere Thunderstorm WarningSGFDade29 min
Jun 1, 2:27 AM CDTRiver Flood WarningSGFCedar6 hr
Jun 1, 2:29 AM CDTSevere Thunderstorm WarningSGFBarry, Christian, Greene, Stone48 min
Jun 1, 3:37 AM CDTRiver Flood WarningSGFVernon4 days
Jun 1, 4:21 AM CDTSevere Thunderstorm WarningSGFBarry, Stone, Taney39 min
Jun 1, 5:00 AM CDTSevere Thunderstorm WarningSGFStone, Taney45 min
Jun 1, 10:53 AM CDTRiver Flood WarningSGFCedar4 hr
Jun 1, 11:27 AM CDTFlash Flood WarningSGFJasper, Newton4 hr

Nearby

Severe Thunderstorm Warnings in Kansas, 2008Severe Thunderstorm Warnings in Missouri, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.